Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 1, NWS Key West, FL
NWS Key West, FL issued this areal flood advisory at Apr 20, 2021, 3:57 AM EDT for Monroe County, Florida. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 3:57 AM EDT (07:57 UTC)
- Expired
- Apr 20, 2021, 6:00 AM EDT
- In force
- 2 hr
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1822 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this areal flood advisory went out at Apr 19, 8:59 PM EDT, 6 hours 58 minutes earlier.
Area forecast discussion, Apr 19, 8:59 PM EDT, 6 hours 58 minutes before
Area Forecast Discussion National Weather Service Key West FL 859 PM EDT Mon Apr 19 2021 .DISCUSSION... A fairly active convective evening over the Florida Keys coastal waters. Several thunderstorms have developed from cumulus fields over the Florida Straits and progressed towards the northeast near 20 knots. Storm tops have been just shy of 45 kft, and have been more organized than a typical pulse thunderstorm scenario. One thunderstorm north of Key West breifly popped above 50 kft.This is not surprising since the Key West evening sounding revealed a good degree of convective instability. Precipitable water values are up around 2 inches, and the boundary layer from 700mb down is close to saturation. ML CAPE is approaching 3000 J/kg with virtually no inhibition. Therefore, any lift from boundaries or thunderstorm outflow will produce a convective cell. New cells are now forming well southwest of the Lower Keys - also moving swiftly towards the northwest. So it would seem that this convection will last well into the overnight hours. && .MARINE... Scattered showers and thunderstorms will impact the Keys coastal and nearshore waters for the remainder of the evening and overnight. Some of these storms could be strong, producing wind gusts approaching 34 knots. Storms that do develop will be moving rapidly towards the northwest, between 20 and 25 knots. Winds will be generally from the southwest around 10 knots, but can dramatically shift and strengthen in the vicinity of showers and storms. && .AVIATION... Although VFR conditions will generally prevail at both the Key West and Marathon terminals, passing strong showers and storms can result in brief periods of MVFR or even IFR conditions, mainly at the Key West terminal overnight. There is not enough certainty in the timing and location of the storms as the evening progresses, so there may be amendments to the terminal forecast as events unfold. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...Devanas Aviation/Nowcasts....Devanas Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 19, 4:47 AM EDT, 23 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 447 AM EDT Mon Apr 19 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-200900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 447 AM EDT Mon Apr 19 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are possible late this afternoon and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes and locally strong gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated thunderstorms are possible on Thursday. The primary thunderstorm hazard will be cloud to surface lightning strikes. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. APA
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:44 PM EDT | Special Marine Warning | KEY | 31 min | |
| Apr 19, 9:12 PM EDT | Special Marine Warning | KEY | 33 min | |
| Apr 19, 9:54 PM EDT | Special Marine Warning | KEY | 21 min | |
| Apr 20, 12:09 AM EDT | Special Marine Warning | KEY | 51 min | |
| Apr 20, 12:57 AM EDT | Special Marine Warning | KEY | 63 min | |
| Apr 20, 2:24 AM EDT | Special Marine Warning | KEY | 22 min | |
| Apr 20, 1:18 PM EDT | Special Marine Warning | KEY | 57 min | |
| Apr 20, 2:08 PM EDT | Special Marine Warning | KEY | 48 min |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.